Alert archive / Missouri / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 148, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at May 21, 2019, 1:57 PM CDT for Christian County, Stone County, Missouri. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 21, 2019, 1:57 PM CDT (18:57 UTC)
- Expired
- May 21, 2019, 2:30 PM CDT
- In force
- 33 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Christian County, MO, Stone County, MO
The radar
The Springfield radar (KSGF), 42 km from the middle of the area, began a volume at 18:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 21, 11:32 AM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.0 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1076 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 401 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 12:11 PM CDT, 1 hour 46 minutes earlier.
Area forecast discussion, May 21, 12:11 PM CDT, 1 hour 46 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
1211 PM CDT Tue May 21 2019
.SHORT TERM...(Today and tonight)
Issued at 226 AM CDT Tue May 21 2019
Moderate to heavy rainfall was impacting the Missouri Ozarks
early this morning with widespread flooding occurring. Rainfall
amounts of 2 to 5 inches had been reported through 2 am. With rain
continuing and additional rainfall amounts of between 1 and 3
inches expected across the region through this evening, have
expanded the flash Flood Watch across the entire CWA through 7PM.
There has been some indication of a brief rain free period this
morning across far southern Missouri fro the short range models.
This should be rather brief before a strong cold front begins to
move east and bring additional strong to severe thunderstorms and
additional heavy rain to the region through this afternoon.
As the low in the plains begins to lift north, the warm front
that was suppressed south by the ongoing convection should lift
into southwest Missouri. This will continue the chance for severe
storms along with a few brief spin ups possible.
The cold front will move through the region fairly rapidly as the
upper level system lift north. The expectation is for the eastern
portions of the area to see the front and associated strong to
severe storms around daybreak with the front progressing across
the area through the afternoon and be east of the area by late
this afternoon into early this evening. Once again, all models of
severe weather will be possible.
The region will then see clearing tonight with lows in the 50s
across the region.
.LONG TERM...(Wednesday through Monday)
Issued at 226 AM CDT Tue May 21 2019
Wednesday should be rather nice and potentially the only day for
the remainder of the week where showers or thunderstorms won't
impact the area. This will be thanks to a surface high that will
filter through the region behind Tuesdays cold front.
Sadly, the deep southwesterly flow aloft will remain in place
through the coming Memorial Day weekend. The Ozarks will be on
the periphery of upper level high pressure over the southeastern
CONUS. with severe short waves moving through the upper level
flow, and depending on the strength of the high, additional rounds
of showers and storms will be possible. Will need to monitor this
boundary to determine how far north/south the rain will impact.
In general, the remainder of the week with the exception of
Wednesday look to be fairly active and wet.
&&
.AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon)
Issued at 1207 PM CDT Tue May 21 2019
A couple of line segments of convection were pushing across the
forecast area early this afternoon. The first one has pushed
through SGF within the past hour. The second has pushed through
JLN and was shifting towards SGF by 18z and will linger for an
hour or two. Convection for BBG will be slightly later more likely
between 19z-22z. IFR conditions are expected during the most
intense convection with variable winds of 20 to 40 kts. Outside of
the convection, generally MVFR to VFR conditions and a southerly
wind at 15 to 25 kts.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Flash Flood Watch until 7 PM CDT this evening for MOZ055>058-
066>071-077>083-088>098-101>106.
KS...Flash Flood Watch until 7 PM CDT this evening for KSZ073-097-101.
&&
SHORT TERM...Hatch
LONG TERM...Hatch
AVIATION...LindenbergHazardous weather outlook, May 21, 12:39 PM CDT, 1 hour 18 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 1239 PM CDT Tue May 21 2019 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-221745- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 1239 PM CDT Tue May 21 2019 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...This Afternoon and Tonight. Weather hazards expected... Elevated tornado risk. Elevated hail risk. Elevated thunderstorm wind damage risk. Elevated flooding risk. Elevated lightning risk. Elevated non thunderstorm wind risk. DISCUSSION... A line of thunderstorms will push across the Missouri Ozarks this afternoon. The strongest storms will likely be over south central Missouri, closer to a warm front over far southern Missouri. Some severe weather will be possible over south central Missouri with damaging wind gusts over 60 mph, large hail to the size of quarters and isolated tornadoes can't be ruled out either. Torrential rain will accompany the storms and will fall on already saturated ground from last nights rainfall. This will likely runoff as flooding. Wind gusts outside of the thunderstorms may gust over 30 mph at times this afternoon. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Intermittent storm activity is expected from Wednesday night through the coming holiday weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed in the next six hours for locations over south central Missouri. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Lindenberg
In the hours before
Special weather statement, May 21, 12:25 PM CDT, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Springfield MO
1225 PM CDT Tue May 21 2019
MOZ090-094-095-211815-
Greene MO-Lawrence MO-Christian MO-
1225 PM CDT Tue May 21 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CHRISTIAN...
SOUTHEASTERN LAWRENCE AND CENTRAL GREENE COUNTIES UNTIL 115 PM CDT...
At 1224 PM CDT, Doppler radar was tracking a strong thunderstorm over
Marionville, or 7 miles northeast of Aurora, moving northeast at 50
mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Springfield... Republic...
Aurora... Battlefield...
Willard... Marionville...
Clever... Fair Grove...
Billings... Brookline...
Sacville... Glidewell...
Ebenezer... Bassville...
Bois D'arc... Cave Springs...
This includes Interstate 44 between mile markers 60 and 80.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Tornado Watch remains in effect until 700 PM CDT for southwestern
Missouri.
LAT...LON 3698 9372 3743 9346 3742 9324 3735 9312
3699 9348 3699 9361 3692 9362
TIME...MOT...LOC 1724Z 213DEG 43KT 3704 9362
TitusLocal storm report, May 21, 1:15 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
115 PM CDT TUE MAY 21 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0109 PM FLOOD 3 SW SPRINGFIELD 37.16N 93.32W
05/21/2019 GREENE MO BROADCAST MEDIA
WATER ON THE ROADWAY AT BATTLEFIELD AND
KANSAS EXPRESSWAY. REPORT OF STALLED CAR DUE
TO THE HIGH WATER ON ROADWAY PER MEDIA
PARTNER.
&&
CKRLocal storm report, May 21, 1:27 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
127 PM CDT TUE MAY 21 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1249 PM TSTM WND DMG 4 NW BATTLEFIELD 37.16N 93.42W
05/21/2019 GREENE MO FIRE DEPT/RESCUE
12 INCH DIAMETER TREE DOWN AND 10 INCH
DIAMETER TREE UPROOTED ON ORR ST.
&&
CKRLocal storm report, May 21, 1:49 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
149 PM CDT TUE MAY 21 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1257 PM TSTM WND DMG 1 ENE SPRINGFIELD 37.20N 93.27W
05/21/2019 GREENE MO PUBLIC
TOP OF TREE SNAPPED OFF IN ROUNTREE
NEIGHBORHOOD OF SPRINGFIELD. PICTURE VIA
SOCIAL MEDIA.
&&
CKRLocal storm report, May 21, 1:53 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
153 PM CDT TUE MAY 21 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 PM TSTM WND DMG FAIR GROVE 37.39N 93.15W
05/21/2019 GREENE MO PUBLIC
PICTURES OF 3 INCH DIAMETER TREE BRANCHES
BROKEN ON ORCHARD ROAD IN FAIR GROVE.
&&
CKRLocal storm report, May 21, 1:57 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
157 PM CDT TUE MAY 21 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM HEAVY RAIN 1 WSW BUFFALO 37.64N 93.12W
05/21/2019 E1.59 INCH DALLAS MO COCORAHS
REPORT OF 1.59 INCHES OF RAINFALL IN 2
HOURS.
&&
KPThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 7:23 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Greene, Polk, Webster | 52 min |
| May 20, 7:42 PM CDT | Flash Flood Warning | SGF | Barton, Jasper | 6 hr |
| May 20, 7:52 PM CDT | Tornado Warning | SGF | Polk | 23 min |
| May 20, 8:00 PM CDT | River Flood Warning | SGF | Cedar | 28 days |
| May 20, 8:00 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Laclede | 45 min |
| May 20, 8:15 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Vernon | 60 min |
| May 20, 8:16 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Dallas, Hickory, Laclede, Miller, Polk | 19 min |
| May 20, 8:18 PM CDT | Flash Flood Warning | SGF | Barton, Cedar, Dade, Jasper, Lawrence, Vernon | 6 hr |
| May 20, 8:57 PM CDT | Severe Thunderstorm Warning | SGF | Cedar, Dade, St. Clair | 63 min |
| May 20, 9:08 PM CDT | River Flood Warning | SGF | Pulaski | 58 hr |
| May 20, 9:14 PM CDT | Severe Thunderstorm Warning | SGF | Jasper, Newton | 46 min |
| May 20, 9:26 PM CDT | Severe Thunderstorm Warning | SGF | McDonald, Newton | 64 min |
| May 20, 9:31 PM CDT | Severe Thunderstorm Warning | SGF | Benton, Hickory, Polk | 59 min |
| May 20, 9:35 PM CDT | Flash Flood Warning | SGF | Cedar, St. Clair, Vernon | 5 hr |
| May 20, 9:40 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Lawrence | 65 min |
| May 20, 10:09 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Greene, Polk | 51 min |
| May 20, 10:14 PM CDT | Flash Flood Warning | SGF | Barry, Dade, Jasper, Lawrence, McDonald, Newton | 5 hr |
| May 20, 10:35 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Greene, Polk, Webster | 40 min |
| May 20, 10:54 PM CDT | Flash Flood Warning | SGF | Benton, Camden, Christian, Dallas, Greene, Hickory and 4 more | 4 hr |
| May 20, 11:01 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Laclede, Webster | 44 min |
| May 20, 11:24 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Laclede, Pulaski, Texas, Wright | 35 min |
| May 20, 11:37 PM CDT | Flash Flood Warning | SGF | Barry, Christian, Lawrence, McDonald, Newton, Stone and 1 more | 3 hr |
| May 20, 11:52 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Maries, Phelps, Pulaski, Texas, Wright | 38 min |
| May 21, 12:04 AM CDT | Flash Flood Warning | SGF | Camden, Christian, Dallas, Douglas, Laclede, Pulaski and 3 more | 3 hr |
| May 21, 12:14 AM CDT | Severe Thunderstorm Warning | SGF | Barry, McDonald | 46 min |
| May 21, 12:28 AM CDT | Severe Thunderstorm Warning | SGF | Dent, Shannon, Texas, Wright | 62 min |
| May 21, 1:11 AM CDT | Flash Flood Warning | SGF | Dent, Phelps, Pulaski, Shannon, Texas | 2 hr |
| May 21, 1:53 AM CDT | Areal Flood Warning | SGF | Barton, Cedar, Dade, Jasper, Lawrence, Newton and 3 more | 33 hr |
| May 21, 2:21 AM CDT | Flash Flood Warning | SGF | Christian, Dent, Douglas, Howell, Oregon, Ozark and 4 more | 4 hr |
| May 21, 2:45 AM CDT | Tornado Warning | SGF | Howell, Ozark | 20 min |
| May 21, 2:50 AM CDT | Areal Flood Warning | SGF | Barry, Christian, Lawrence, McDonald, Newton, Stone and 1 more | 32 hr |
| May 21, 3:18 AM CDT | Areal Flood Warning | SGF | Benton, Camden, Christian, Dallas, Greene, Hickory and 3 more | 17 hr |
| May 21, 3:25 AM CDT | Areal Flood Warning | SGF | Camden, Dent, Douglas, Laclede, Phelps, Pulaski and 4 more | 10 hr |
| May 21, 4:41 AM CDT | River Flood Warning | SGF | Phelps | 4 days |
| May 21, 4:46 AM CDT | River Flood Warning | SGF | Pulaski | 27 hr |
| May 21, 5:53 AM CDT | Areal Flood Warning | SGF | Christian, Dent, Douglas, Howell, Oregon, Ozark and 4 more | 29 hr |
| May 21, 7:37 AM CDT | River Flood Warning | SGF | Jasper, Newton | 67 hr |
| May 21, 8:05 AM CDT | Severe Thunderstorm Warning | SGF | McDonald, Newton | 55 min |
| May 21, 9:34 AM CDT | River Flood Warning | SGF | McDonald | 48 hr |
| May 21, 9:54 AM CDT | Severe Thunderstorm Warning | SGF | McDonald, Newton | 51 min |
| May 21, 10:25 AM CDT | River Flood Warning | SGF | Shannon | 10 hr |
| May 21, 10:32 AM CDT | River Flood Warning | SGF | Stone | 53 hr |
| May 21, 10:43 AM CDT | Special Weather Statement | SGF | McDonald | 32 min |
| May 21, 11:25 AM CDT | Special Weather Statement | SGF | Barry | 35 min |
| May 21, 11:43 AM CDT | Severe Thunderstorm Warning | SGF | Barry | 47 min |
| May 21, 12:05 PM CDT | Flash Flood Warning | SGF | Barry | 6 hr |
| May 21, 12:25 PM CDT | Special Weather Statement | SGF | Greene | 50 min |
| May 21, 12:59 PM CDT | Severe Thunderstorm Warning | SGF | Greene, Webster | 31 min |
| May 21, 1:06 PM CDT | Tornado Warning | SGF | Dallas, Greene, Webster | 24 min |
| May 21, 1:15 PM CDT | Flash Flood Warning | SGF | Greene | 5 hr |
| May 21, 1:20 PM CDT | Areal Flood Warning | SGF | Camden, Dent, Douglas, Laclede, Phelps, Pulaski and 4 more | 21 hr |
| May 21, 1:22 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Laclede, Webster | 38 min |
| May 21, 1:35 PM CDT | Tornado Warning | SGF | Stone | 25 min |
| May 21, 2:13 PM CDT | Flash Flood Warning | SGF | Dallas, Greene, Polk | 4 hr |
| May 21, 2:24 PM CDT | Special Weather Statement | SGF | Webster | 36 min |
| May 21, 2:41 PM CDT | Severe Thunderstorm Warning | SGF | Greene, Webster | 49 min |
| May 21, 2:44 PM CDT | Tornado Warning | SGF | Webster | 31 min |
| May 21, 2:47 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Douglas, Ozark, Taney | 43 min |
| May 21, 2:56 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Douglas, Webster, Wright | 49 min |
| May 21, 3:02 PM CDT | Tornado Warning | SGF | Douglas, Wright | 28 min |
| May 21, 3:08 PM CDT | Severe Thunderstorm Warning | SGF | Laclede | 37 min |
| May 21, 3:18 PM CDT | Tornado Warning | SGF | Wright | 27 min |
| May 21, 3:22 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Ozark | 38 min |
| May 21, 3:23 PM CDT | Severe Thunderstorm Warning | SGF | Laclede, Wright | 37 min |
| May 21, 3:25 PM CDT | Flash Flood Warning | SGF | Camden, Dallas, Laclede, Webster | 4 hr |
| May 21, 3:28 PM CDT | Severe Thunderstorm Warning | SGF | Ozark | 32 min |
| May 21, 3:31 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Miller, Pulaski | 29 min |
| May 21, 3:38 PM CDT | Tornado Warning | SGF | Laclede, Texas, Wright | 37 min |
| May 21, 3:50 PM CDT | Tornado Warning | SGF | Howell, Ozark | 25 min |
| May 21, 3:53 PM CDT | Severe Thunderstorm Warning | SGF | Maries, Miller, Pulaski | 52 min |
| May 21, 4:02 PM CDT | Severe Thunderstorm Warning | SGF | Laclede, Phelps, Pulaski, Texas | 43 min |
| May 21, 4:10 PM CDT | Severe Thunderstorm Warning | SGF | Howell, Texas | 35 min |
| May 21, 4:17 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Maries, Phelps | 43 min |
| May 21, 4:24 PM CDT | Tornado Warning | SGF | Dent, Phelps | 36 min |
| May 21, 4:41 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Oregon, Shannon | 49 min |
| May 21, 5:33 PM CDT | Special Weather Statement | SGF | Oregon, Shannon | 27 min |
| May 20, 7:41 PM CDT | Severe Thunderstorm Warning | SGF | Bourbon, Cherokee, Crawford | 49 min |
| May 20, 7:48 PM CDT | Severe Thunderstorm Warning | SGF | Cherokee | 57 min |
| May 20, 8:00 PM CDT | River Flood Warning | SGF | Bourbon | 4 days |
Nearby
Severe Thunderstorm Warnings in Missouri, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.